Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 13, 2014, 2:21 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2014, 2:21 PM MST (21:21 UTC)
- Expired
- Feb 13, 2014, 6:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
291 WWUS75 KPIH 132121 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MST THU FEB 13 2014 ...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR THE SNAKE RIVER PLAIN... .STRONG WINDS HAVE DEVELOPED IN THE SNAKE RIVER PLAIN THIS AFTERNOON WITH SUSTAINED 25 TO 35 MPH WINDS WITH GUSTS OF 40 TO 50 MPH EXPECTED UNTIL 6 PM. IDZ020-021-140100- /O.NEW.KPIH.WI.Y.0005.140213T2121Z-140214T0100Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 221 PM MST THU FEB 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...THROUGH 6 PM. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...FORT HALL...REXBURG...POCATELLO...BLACKFOOT. * IMPACTS...USE EXTRA CAUTION DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
169 WWUS75 KPIH 140100 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 600 PM MST THU FEB 13 2014 IDZ020-021-140200- /O.EXP.KPIH.WI.Y.0005.000000T0000Z-140214T0100Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 600 PM MST THU FEB 13 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED FOR THE EVENING. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 13, 1:32 PM MST, 49 minutes earlier.
Area forecast discussion, Feb 13, 1:32 PM MST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 132 PM MST THU FEB 13 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY. SOME SHOWERS CONTINUE TO FILTER THROUGH SOUTHEAST IDAHO THIS AFTERNOON MAINLY IN HIGH ELEVATIONS. KEPT IN SOME PRECIPITATION THIS EVENING BUT KEPT POPS LOW. NEXT VERY WET STORM SYSTEM MOVES INTO SOUTHEAST IDAHO FRIDAY MORNING. HAVE ISSUED WARNINGS AND ADVISORIES FOR CENTRAL MOUNTAINS AND EASTERN HIGHLANDS ONCE AGAIN. SOME MODEL DISCREPANCY WITH THIS STORM. SNOW LEVELS SHOULD START OUT AT VALLEY FLOORS IN THE MORNING THEN RAPIDLY RISE TO AROUND 6500 TO 7000 FEET BY FRIDAY AFTERNOON. DOES NOT LOOK AS WET AS LAST STORM SO KEPT IT TO ADVISORY LEVELS IN THE EASTERN HIGHLANDS AND HAVE A WARNING ABOVE 7000 FEET IN THE CENTRAL MOUNTAINS. POSSIBILITY FOR LOW LEVEL FLOODING IN LOWER MOUNTAIN ELEVATIONS AS PRECIPITATION CHANGES TO RAIN AGAIN ON FRIDAY. NAM CUTS OFF PRECIPITATION PRETTY RAPIDLY FRIDAY NIGHT AND IS FAIRLY DRY SATURDAY AND GFS KEPT IT WET WITH NO REAL BREAKS INTO SUNDAY. FOR NOW ENDED HIGHLIGHTS AT 12Z SATURDAY AS LAST SYSTEM ENDED QUICKER THAN MODEL PROJECTIONS AND WILL LET LATER SHIFTS DECIDE IF NEEDS TO BE EXTENDED OR REISSUED AFTER SATURDAY MORNING. SNAKE PLAIN SHOULD HAVE PRETTY MUCH ALL RAIN WITH THIS SYSTEM AS WELL. COLD FRONT MOVES THROUGH SUNDAY AND SNOW LEVELS DROP TO VALLEY FLOORS AGAIN AFTER MOST PRECIPITATION OUT OF AREA. EXPECT WELL ABOVE NORMAL TEMPERATURES TO CONTINUE THROUGH THE PERIOD IN THE SHORT TERM. EXPECT BREEZY CONDITIONS FRIDAY AND SATURDAY WITH SOME BLOWING SNOW IN VERY HIGH ELEVATIONS. GK .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. IT LOOKS LIKE NOW THERE WILL NOT BE MUCH OF A BREAK BETWEEN STORMS ON MONDAY AND TUESDAY. THE MODELS AND ENSEMBLES ARE TRENDING TOWARD KEEP SOME RAIN AND SNOW GOING ACROSS THE NORTH MONDAY AND ESPECIALLY TUESDAY. THE GFS IS A BIT MORE AGGRESSIVE ON TUESDAY AND SHOWS WIDESPREAD RAIN AND SNOW ACROSS EASTERN IDAHO. WE TRENDED THE FORECAST IN THE DIRECTION ESPECIALLY ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WE SHOULD A PRETTY GOOD CHANCE OF RAIN AND SNOW FROM MIDWEEK ONWARD. THIS PATTERN WILL NOT BE THE DIRECT FIRE HOSE INTO EASTERN IDAHO LIKE THE LAST SEVERAL DAYS...BUT WILL STILL BE ENOUGH TO ADD TO MOISTURE AMOUNTS ACROSS THE BOARD. IT WILL REMAIN WINDY SO THERE WILL BE CONTINUING BLOWING/DRIFTING SNOW IMPACTS IN THE MOUNTAINS. THIS PATTERN WILL ALSO BE COLDER...SO THERE WILL BE A LITTLE BETTER OPPORTUNITY AT LOWER ELEVATIONS. THIS MAY ALSO ALLEVIATE CONCERNS FOR SHEET FLOODING FOR A BIT. KEYES && .AVIATION...A BREAK IN WIDESPREAD RAIN AND SNOW WILL CONTINUE THROUGH THIS EVENING. A FEW SHOWERS WILL CONTINUE ALONG WITH BREEZY CONDITIONS...BUT WE SHOULD SEE OVERALL VFR WEATHER UNTIL LATER TONIGHT. THERE SHOULD BE SOME PATCHY LOW CLOUDS AND FOG OUT AHEAD OF THE NEXT STORM THAT COULD NOT THE VALLEY AIRPORTS DOWN TO MVFR/IFR FOR A COUPLE OF HOURS. STARTING AROUND 5AM...WIDESPREAD RAIN AND SNOW WILL MOVE IN TO EASTERN IDAHO. WE SHOULD SEE CONDITIONS RAPIDLY DETERIORATE AT KBYI AT THAT POINT FIRST THEN KSUN BY SUNRISE. KPIH AND KIDA WILL BE NEXT BETWEEN 7-9AM. VALLEY SITES SHOULD REMAIN MVFR/IFR DUE TO RAIN...BUT KSUN WILL LIKELY START OUT SOLIDLY IFR BEFORE CHANGING TO RAIN AND MVFR/IFR BY AFTERNOON. IT WILL BE BREEZY WITH 15-25KT SUSTAINED LATER IN THE DAY. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 8 AM FRIDAY TO 5 AM MST SATURDAY ABOVE 6500 FEET FOR THE IDZ019-023-025. WINTER STORM WARNING FROM 8 AM FRIDAY TO 5 AM MST SATURDAY ABOVE 7000 FEET FOR THE IDZ018-031. &&
Hazardous weather outlook, Feb 13, 5:04 AM MST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 504 AM MST THU FEB 13 2014 IDZ018-019-023>025-031-141215- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION- 504 AM MST THU FEB 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ANOTHER 1 TO 2 INCHES OF SNOW IS POSSIBLE TODAY ABOVE 6000 FEET. ADDITIONALLY...EXPECT MODERATE TO STRONG WINDS TODAY. LOOK FOR BLOWING AND DRIFTING SNOW PARTICULARLY FOR MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA FRIDAY INTO SATURDAY. EXPECT 6 TO 10 INCHES OF SNOW ABOVE 7000 FEET. INCREASED WINDS WILL ALSO BRING BLOWING AND DRIFTING SNOW MAINLY IMPACTING MOUNTAIN PASSES. RAIN ON SNOW BELOW 7000 FEET WILL INCREASE THE LIKELY HOOD OF FLOODING PARTICULARLY FOR LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-020>022-032-141215- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- LOST RIVER/PAHSIMEROI- 504 AM MST THU FEB 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT VALLEY RAIN SHOWERS THIS MORNING. BY LATE MORNING INTO THE AFTERNOON EXPECT MODERATE WINDS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOOK FOR ANOTHER STORM SYSTEM TO MOVE THROUGH THE AREA FRIDAY INTO SATURDAY. EXPECT MODERATE TO HEAVY RAIN SHOWERS BELOW 7000 FEET ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Feb 13, 9:02 AM MST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
902 AM MST THU FEB 13 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM SNOW BELLEVUE 43.47N 114.26W
02/13/2014 M2.0 INCH BLAINE ID TRAINED SPOTTER
BLACK ICE OBSERVED FROM TIMMERMAN HILL TO
KETCHUM WITH SLIDEOFFS ESPECIALLY AROUND
BELLEVUE. SNOW DURATION 12 HOURS
&&
NWS POCATELLO ID
IRIS SYSTEMThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:43 PM MST | Winter Storm Warning | PIH | 70 hr | |
| Feb 13, 1:43 PM MST | Winter Weather Advisory | PIH | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.